Texas, 2015

Wildfire in Texas, October 14 to 23, 2015

October 14 to 23, 2015 · NWS FWD · 3 events in 3 counties and zones

Dry weather in the middle part of the month of October allowed for conditions to be ripe for wildfires to begin. Several fires occurred in the western half of north Texas.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Dry weather in the middle part of the month of October allowed for conditions to be ripe for wildfires to begin. Several fires occurred in the western half of north Texas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Oct 14, 11:41 AM CST, 2 hours 44 minutes earlier.

Area forecast discussion, Oct 14, 11:41 AM CST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1241 PM CDT WED OCT 14 2015

.AVIATION...
VFR AT ALL NORTH TEXAS TAF SITES THROUGH THURSDAY AFTERNOON WITH
A MOSTLY CLEAR SKY. SOUTHERLY WINDS WILL PREVAIL THROUGH THURSDAY
AFTERNOON. WIND SPEEDS THROUGH TONIGHT WILL BE GENERALLY BELOW 12
KNOTS BUT WILL INCREASE SLIGHTLY LATE THURSDAY MORNING THROUGH THE
AFTERNOON.

79

&&

.UPDATE...
NO MAJOR CHANGES TO THE CURRENT FORECAST WITH TEMPERATURES
CONTINUING TO WARM THROUGH THE LATE MORNING. TEMPERATURES NEAR 90
DEGREES ALREADY ACROSS THE WESTERN COUNTIES AND IT STILL LOOKS
LIKE MOST AREAS WILL BE MID TO UPPER 90S LATER THIS AFTERNOON.

DUNN

&&

.PREV DISCUSSION... /ISSUED 335 AM CDT WED OCT 14 2015/
NORTH AND CENTRAL TEXAS WILL CONTINUE TO REMAIN UNDER NORTHWEST FLOW
ALOFT FOR THE NEXT FEW DAYS WITH AN UPPER LEVEL RIDGE CENTERED TO
OUR WEST AND A DEEP TROUGH OVER THE EASTERN CONUS. THE INFLUENCE
OF THE UPPER LEVEL RIDGE WILL RESULT IN RECORD TEMPERATURES IN THE
90S ACROSS THE REGION TODAY AND THURSDAY. WACO WILL LIKELY BREAK
THEIR RECORD MAX TEMPERATURE FOR TODAY WHILE DFW WILL COME VERY
CLOSE TO THEIR DAILY RECORD. SOME AREAS TODAY WILL EVEN BE
FLIRTING WITH TRIPLE DIGITS LATE THIS AFTERNOON. ON THURSDAY...THE
UPPER LEVEL RIDGE WEAKENS SOME AND ANTICIPATE TEMPERATURES WILL BE
JUST SLIGHTLY BELOW TODAY/S VALUES BUT BOTH WACO AND DFW AGAIN
HAVE A CHANCE TO BREAK THEIR DAILY RECORD MAX TEMPERATURES FOR THE
15TH. A FRONT ARRIVES ON FRIDAY TO BRING RELIEF TO THE REGION IN
TIME FOR THE WEEKEND. UNFORTUNATELY...NO RAIN IS EXPECTED WITH
THIS FRONT BUT THE TEMPERATURE RELIEF WILL BE WELL APPRECIATED.

THE RECORD HIGHS AT WACO TODAY AND THURSDAY RESPECTFULLY ARE 93 AND
95. DFW RESPECTFULLY IS 99 AND 92.

FIRE WEATHER CONCERNS TODAY ARE ON THE LOWER END DUE TO WIND
SPEEDS MOSTLY BELOW 10 MPH BUT THE HOT TEMPERATURES AND VERY DRY
AIR WITH HUMIDITIES AROUND 10-15 PERCENT STILL RAISE SOME
CONCERNS FOR TODAY. NO STATEMENTS WILL BE ISSUED FOR TODAY BUT
FIRE WEATHER CONCERNS INCREASE TOMORROW. ON THURSDAY...SOUTH WINDS
INCREASING TO AROUND 15 MPH WITH HUMIDITY VALUES IN THE TEENS AND
VERY WARM TEMPERATURES WILL LEAD TO ELEVATED OR HIGH FIRE WEATHER
CONDITIONS ACROSS MOST OF THE REGION. CURRENTLY...THE FORECAST
CALLS FOR CONDITIONS BELOW CRITERIA FOR A FIRE WEATHER WATCH BUT
WE WILL LIKELY COLLABORATE WITH REGIONAL FIRE OFFICIALS TODAY TO
FURTHER ASSESS THE NEED FOR A WATCH OR WARNING FOR TOMORROW. AT
THIS TIME...ANTICIPATE AT LEAST A GRASS FIRE DANGER STATEMENT FOR
ELEVATED FIRE WEATHER CONDITIONS THURSDAY AFTERNOON.

AS PREVIOUSLY MENTIONED...A DRY FRONT WILL ENTER NORTH TEXAS
FRIDAY BRINGING RELIEF FROM THE RECORD HEAT. THE FRONT WILL STALL
ACROSS THE REGION DURING THE DAY AND THEN MAKE A FINAL PUSH FRIDAY
NIGHT. TEMPERATURES ACROSS THE REGION ON FRIDAY WILL RANGE FROM
THE LOWER 80S ALONG THE RED RIVER TO LOWER 90S IN OUR SOUTHERN
COUNTIES...AHEAD OF THE FRONT. TEMPERATURES SATURDAY THROUGH
TUESDAY WILL BE CLOSER TO NORMAL WITH HIGHS IN THE MID 70S TO MID
80S AND LOWS MOSTLY IN THE 50S.

THE MODELS CONTINUE TO ADVERTISE A PATTERN SHIFT NEXT WEEK WHICH MAY
BRING SOME MUCH NEEDED RAIN TO THE REGION. THE UPPER LEVEL RIDGE TO
OUR WEST WILL WEAKEN AND SHIFT EAST AS THE UPPER LEVEL LOW CURRENTLY
OFF THE CALIFORNIA COAST MOVES ONSHORE...AND THEN AN UPPER LEVEL
TROUGH DIGS INTO THE WESTERN CONUS AND PLAINS. THIS PATTERN CHANGE
TO TROUGHING OVER THE SOUTHERN PLAINS COMBINED WITH ANOTHER COLD
FRONT LOOKS TO POSSIBLY BRING A GOOD CHANCE FOR RAIN TO THE REGION
AROUND THE MIDDLE OF NEXT WEEK. THIS POTENTIAL IS STILL A WEEK OUT
BUT IT WILL LIKELY BE THE MAIN FEATURE WE ARE WATCHING FOR NEXT
WEEK.

JLDUNN

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  97  61  95  60  87 /   0   0   0   0   5
WACO, TX              97  58  96  56  91 /   0   0   0   0   5
PARIS, TX             95  57  95  60  83 /   0   0   0   5   5
DENTON, TX            96  58  95  57  85 /   0   0   0   5   5
MCKINNEY, TX          96  56  95  58  86 /   0   0   0   5   5
DALLAS, TX            98  61  95  63  87 /   0   0   0   0   5
TERRELL, TX           96  59  95  60  89 /   0   0   0   0   5
CORSICANA, TX         97  60  95  60  91 /   0   0   0   0   5
TEMPLE, TX            96  58  93  57  91 /   0   0   0   0   5
MINERAL WELLS, TX     99  57  96  57  86 /   0   0   0   0   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

79/91
Hazardous weather outlook, Oct 14, 2:23 PM CST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
323 PM CDT WED OCT 14 2015

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-151145-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
323 PM CDT WED OCT 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.

.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THURSDAY AFTERNOON
ACROSS ALL OF NORTH TEXAS.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON TUESDAY WEST OF A
LINE FROM GAINESVILLE TO COMANCHE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 wildfire. Local standard time, as filed.

Wildfire, Ellis

When
October 14, 2:25 PM CST to 6:00 PM CST
Where
Ellis forecast zone
Property damage
$40,000
Reported by
Emergency Manager
Coordinates
32.348, -96.794 (the zone’s center; the record gives no point)

Ellis County emergency management reported a grass fire which burned over 300 acres near Union Hill Road and Farm to Market Road 660. The fire destroyed one barn and two small buildings.

Wildfire, Anderson

When
October 15, 2:00 PM CST to October 16, 12:00 AM CST
Where
Anderson forecast zone
Reported by
Newspaper
Coordinates
31.813, -95.653 (the zone’s center; the record gives no point)

There were two fires in Anderson County on the afternoon and evening of October 15th. The local newspaper published a report of a fire near Neches, off of Anderson County road 338, and another fire near Montabla ,near Anderson County road 471. The Neches fire burned an estimated 125 acres, while the Montalba fire burned approximately 50 acres. No homes or structures were burned in either fire.

Wildfire, Stephens

When
October 19, 11:00 AM CST to October 23, 3:00 PM CST
Where
Stephens forecast zone
Property damage
$10,000
Reported by
Park/Forest Service
Coordinates
32.736, -98.836 (the zone’s center; the record gives no point)

The Fuller Fire burned an estimated 1,000 acres across Stephens County. The fire was concentrated along Stephens County roads 324 and 325. A few residences were evacuation for precautionary measures, but the fire did not threaten any homes. The fire was extinguished by rainfall during the afternoon of October 23rd.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, October 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 606072, 606073, 606071.